About three months ago, I was prescribed Lamotrigine for General Anxiety Disorder. I have had no other issues aside from my anxiety.
As would be expected, my dosage was gradually increased. However, after about four weeks something just didn't seem right. I ended up stopping at 75mgs per day. I continued that dosage for about a month. Sometimes, I'd wonder if my vision wasn't quite right.
About four weeks ago, I was out on a walk with my son and realized that I could barely see more than twenty feet ahead of myself. Something just was not right about my vision. If I tried focusing on something, it would almost feel like I could go cross eyed.
I did some reading on other people's experienced with this medication, and was alarmed to find a lot of information on vision issues. I decided to taper off the Lamotrigine. There were a number of medical sources saying to reduce by 50% per week. I figured going with 25% per week would be safe. I also met with a doctor, who confirmed that 25% per week was super safe.
About four or five days after decreasing my dosage, my eyes began to feel immense pain. Especially my right eye. It felt like the most intense sinus pressure, or a migraine, or some incredibly severe tension. The issue with not being able to focus became much worse. I saw an eye doctor, and also had an eye exam done. I was told both times that my vision was completely fine. They did mention that I had really dry eyes, and I'm currently using a heat compress that they had recommended for treating this.
However, the eye pain has been constant. I have barely been able to interact with my family, work, or even read. At times I can hardly look at the page of a book, it is so incredibly difficult to focus on. Yesterday, I was in such terrible pain that I could barely handle being awake.
Now, I have a constant ringing in my ear. My ears also feel very clogged, almost like sinus issues. I'm honestly not sure how much more of this I can handle.
Does any of this sound familiar to any of you? I could sure use some peace of mind. I am pretty concerned that I have permanent hearing issues, let alone that my eyes will never feel normal again. Any insight would be much appreciated.
Hi, im not a forum person and also from Sweden so if theres already a thread about this or info somewhere point me in the right direction
anyway, i was diagnosed with cyclothymia alittle more than 2 years ago and been on lamictal since.
worked wonders since im able to have friends now and on the verge of joining the workforce again
anyway, seems lamictal doesnt work for me anymore :/ been having bad headaches and feeling shitty overall for over a month, stopped taking them for 5 days and headache/feeling shitty went away, started taking it again today (at lower dose) and got headache and feeling shitty again... and ive never had issues with headaches at all in my life before and im actually having a pretty healthy lifestyle these days so i see no other connection than it being the lamictals fault
so it seems i have to switch meds. im seeing my psychiatrist again in two weeks and of course i will make decision in discussion with him but I wanna go there prepared so...
anyone have suggestions/experience what med(s) to take instead of lamictal? ive been googling alot and reading on crazymeds so im somewhat aware what meds are out there but its hard for me to tell which ones would be similar to lamictal
tried virtually all SSRI's, SNRI's and Bupripone (together with lamictal) and they all make me crazy and/or feel awful, also been on aripiprazole and wasnt pleasant either.
sorry if rambling/broken english.
I’ve read that angioedema can be a very rare side effect of Lamotrigine. I figured this was a bigger pool of people and there might be at least one other with this issue. That’s my biggest goal here
I’d rather not get off it if I don’t have to. My doctor isn’t sure it was related, but now thinks it’s okay to try taking me off to see if my swelling goes away. I have a history of living with a low level of constant panic that triggers to severe panic easily (I’m now agoraphobic). But the angioedema can make my airways swell at ransom, so it may be worth the risk.
My experience: I was on Lamotrigine for 5 months when I went from 100 to 150mg. I had a strange cough that ended up lasting all of June (felt like asthmatic bronchitis, but my lungs were clear), a week after the upped dose I had a few nights where I looked and felt just like my arms and chest had a bad sunburn. My doc put me back down to 100mg.
By July 1st, I had idiopathic angioedema. My lips, tongue, throat would swell with anything I ate or with brushing my teeth. Any pressure. I went two months eating a few bites or nothing but pedialyte. I had to get off lithium cold turkey because of how sick it made me to take on an empty stomach. It’s better controlled now, but the anti-inflammatory (dapsone) I was taking caused anemia and I had to get off it. The next step is a monthly shot that is extremely expensive (I’m unemployed and uninsured). If there’s a chance getting off Lamotrigine will help, I’ll try it.
I started on Lamictal a few weeks back. My doctor had me up the dose by 25mg every 10 days. The first 10 days were okay aside from an intermittent sore throat and a few random aches and pains. When I went up to 50mg though, things got a bit weird. The first day, I woke up with a few tense muscles. And then a few days later, I had some noticeable swelling on my tongue. I ended up stopping the medication.
My questions are, do you think this is the result of me going up too quickly? Has anybody else experienced this and was then able to successfully titrate at a slower pace? Should I be willing to give Lamictal another shot?
Since upping my lamictal dose (only to 75) I gradually noticed increading strange muscular pains and cramps, akin to what I imagine arthritis to be like. I obviously have noticed that lamictal side effects tend to dissipate after a while after a dosage change, and of course had much more intense pains, headaches and other such things around the increase time howhever these particular ones appeared after the initial S/E subsided and have progressively worsened. These are focused on my legs, primarily my calf and knee joints, and have affected my gait. Alongside this I've notices strange muscular twitches and sharp pains, primarily in the leg areas but occasionally other muscle areas.
I have noticed there is some info and muscle pain does seem to be a known side effect of lamictal, but was wondering if anyone has experience in treating this? Am wondering whether to reduce dose, which is a difficult choice as 75 is the highest dose I've been able to tolerate and is still pretty subtherapeutic.
I should probably note on the list of odd side effects that I also have a crazy range of odd head, neck and jaw pains, alongside ocular aura w/out migraine (like a dull pain behind the eye accompanied with a feeling of a round orb or spot sorta behind vision), although these are harder to pin on the lamictal... Fun times...